MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation failure occurred and removal difficulties were encountered.The 90% stenosed target lesion was located in the iliac vein.A 10.0 x80, 75cm charger balloon catheter was advanced and successfully inflated.However, it was noted that after multiple attempts and waiting for two minutes, the balloon could not be withdrawn.Subsequently, the balloon was punctured through the body surface with a needle and the contrast agent was extracted.The delivery shaft was then cut off and withdrawn.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon deflation failure occurred and removal difficulties were encountered.The 90% stenosed target lesion was located in the iliac vein.A 10.0 x80, 75cm charger balloon catheter was advanced and successfully inflated.However, it was noted that after multiple attempts and waiting for two minutes, the balloon could not be withdrawn.Subsequently, the balloon was punctured through the body surface with a needle and the contrast agent was extracted.The delivery shaft was then cut off and withdrawn.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.It was further reported that the device was used to pre-dilate the lesion during stenting procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.The device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a balloon pinhole located approximately 30mm proximal of the distal markerband.A visual and microscopic examination identified no issues with the tip.A visual and tactile examination found the shaft to be completely detached at approximately 10mm distal of the strain relief.As the shaft shows no indication of stretching, detachment may have been due to the shaft encountering a sharp object.The investigator dissected the device to inspect the lap weld for any blockages and none were found.Due to the condition of the returned device it was not possible to flush the device in the normal fashion, due to the detachment of the hub.As a result, an inflation aid (flushing needle) was attached to the distal section of the detached shaft.This facilitated the connection of the boston scientific encore inflation unit which allowed the shaft to be flushed without issue.No blockages were identified in the distal section of the shaft.During analysis the investigator attached a boston scientific encore inflation device to the inflation port of the charger device and successfully flushed the hub.This would indicate that there was no blockage present in the hub or proximal section of detached shaft.No other issues were identified during the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8790017
Report Number2134265-2019-08152
Device Sequence Number2638232
Product Code FGE
UDI-Device Identifier08714729803812
UDI-Public08714729803812
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0023577908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR